How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 5041
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Medical Question Here...
Dr. Ravoof is online now

Female aged 35. Last year ferritin was 9 but normal

Customer Question

Female aged 35. Last year ferritin was 9 but normal hemaglobin . Started iron tablet and ferritin increased to 20 after 3 months .Stopped tablets and ferritin dropped to 11 Is this any concern and hemaglobin 10.5.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Ravoof replied 1 year ago.

Dear customer,

Thanks for your question.

Basically this is concerning since this means that you are losing iron or not taking an adequate diet containing iron. Please investigate the cause for the iron deficiency.

Take care.

Please rate the answer with a positive rating.

Thanks.

Customer: replied 1 year ago.
Ok but with the iron medication ferritin went to 20 and after I stopped them after 2 months it came to 11. If these medicines increased ferritin , it's not likely to be any internal bleeding right ?
Expert:  Dr. Ravoof replied 1 year ago.

Dear customer,

We cannot rule out internal bleeding based on the response to the treatment. It just means that you are having iron deficiency. For knowing the cause your doctor may recommend investigations based on your symptoms.

Take care.

Expert:  Dr. Ravoof replied 1 year ago.

If no further questions, then please rate the answer with a positive rating.

Thanks.

Customer: replied 1 year ago.
If was internal
Bleeding would stools
Be dark ?
Expert:  Dr. Ravoof replied 1 year ago.

If it was a significant bleed they may be dark, however in cases of chronic minor bleeding there would be no change color.

Take care.

Please rate the answer with a positive rating.

Thanks.

Customer: replied 1 year ago.
What can cause chronic minor bleeding ? Is it things like malignancy ?
Expert:  Dr. Ravoof replied 1 year ago.

More commonly this may be due to hemorrhoids or due to an ulcer. However malignancy may also be the cause.

Take care.

Expert:  Dr. Ravoof replied 1 year ago.

Dear customer,

Please don't forget the positive rating.

Thanks.

Dr. Ravoof and 4 other Medical Specialists are ready to help you